MAUDE Adverse Event Report: DEPUY MITEK LLC US HEALIX 5.5 AWL/TAP; BONE AWL

DEPUY MITEK LLC US HEALIX 5.5 AWL/TAP; BONE AWL
Model Number 222224
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nerve Damage (1979); Joint Laxity (4526)
Type of Reportable Event Serious Injury
Event or Problem Description
This file is a review of the following journal article: orletskii, a., et al (2022) surgical treatment of post-traumatic instability of the shoulder joint in athletes.N.N.Priorov herald of traumatic surgery and orthopedics, vol.29, no.1, pages 5-18 (russia).The study emphasizes on the assessment of results and complications during the postoperative period, surgical intervention time, and technical difficulties and nuances during the performance of the arthroscopic latarjet procedure among professional athletes and amateur athletes with post-traumatic shoulder joint defects.The patients evaluated on course of this study: 50 patients.The article describes the following procedure: arthroscopic latarjet procedure.The devices involved were: healix 5.5 awl/tap.Complications described: 1 unknown patient experienced axillary nerve injury, which resolved after 3 weeks of additional treatment.1 patient experienced recurrent dislocation.A copy of this literature article is attached to this medwatch report.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number was unknown.The lot number was unknown; therefore, the expiration date, manufacturing site name and device manufacture date were unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the complaint device is not being returned, therefore unavailable for a physical evaluation.This complaint file was opened to document complaints derived through a journal article review.The journal article review indicated depuy mitek product failure(s).Multiple attempts were done to obtain more information from the author; however, no response was received.It is unknown if complaints derived from this journal article were previously reported and documented in the depuy mitek complaint system at the time of occurrence as no lot number information was provided to perform the search.Since no lot number was provided, a manufacturing record evaluation or sterile load review could not be conducted.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
HEALIX 5.5 AWL/TAP
Common Device Name
BONE AWL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16565217
Report Number1221934-2023-01242
Device Sequence Number17517457
Product Code LXH
UDI-Device Identifier10886705007714
UDI-Public10886705007714
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number222224
Device Catalogue Number222224
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer05/09/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown